MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; Ventricular (assist) bypass
Model Number 106525US
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a driveline power fault alarm was confirmed via analysis of the returned modular cable.The returned modular cable (lot number: 10337246) was connected to a test system controller and a mock circulatory loop, and while manipulating the cable by hand a driveline power fault alarm activated.The wires in the modular cable were then electrically tested, and the cable did not pass testing, indicating an issue with the underlying wires.The outer jacket and underlying protective layers were then removed from the modular cable, and inspection of the wires revealed that the brown (power a) wire was broken.Damage to this wire would result in the reported event.Log files were submitted and downloaded for review and data from the event date of 26dec2025 was reviewed.The log files captured a driveline power fault alarm on (b)(6) 2025 from 15:55:59 to 18:40:46 that was associated with a pwr_a_broken fault; this is consistent with the damage to the brown wire identified during testing.No other notable alarms were observed in the log files.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The reported event was determined to be due to a break in the power a wire in the modular cable.Although not conclusively determined, repetitive flexing of the modular cable during use over time may have been contributed to the observed underlying wire damage.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), including driveline power fault alarms and the actions to take if the issue does not resolve.These sections also contain a subsection entitled "what not to do: driveline and cables", which explicitly cautions the user not to twist, kink, or sharply bend the driveline.Heartmate 3 patient handbook section 4 ¿ ¿living with the heartmate 3¿ explains how to properly care for the driveline and states, ¿keep your driveline clean.Wipe off any dirt or grime.If the driveline gets dirty, use a towel with mild dish soap and warm water to gently clean it.Never submerge the driveline or other system components in water or liquid¿.Heartmate 3 patient handbook section 10 ¿ ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad, including inspecting the driveline cable for signs of damage.This section also informs the user to replace any equipment or system component that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed and the records revealed that the heartmate 3 modular cable, lot number 10337246, was manufactured in accordance with manufacturing and qa specifications.The modular cable was shipped to the customer on 10jul2024.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient experienced a driveline power fault alarm.Log files were submitted for review and captured driveline power fault a alarms on (b)(6) 2025.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24455756
Report Number2916596-2026-01214
Device Sequence Number9310371
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181(10)10337246(17)270515
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number10337246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date02/26/2026
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient Weight104 KG
Patient RaceWhite